Missouri, 2013

Hail and Damaging Wind in Missouri, April 15, 2013

April 15, 2013 · NWS LSX · 2 events in 2 counties and zones

A frontal boundary moved through the region triggering showers and thunderstorms. A few of the storms produced severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A frontal boundary moved through the region triggering showers and thunderstorms. A few of the storms produced severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 15, 10:07 PM CST, 18 minutes earlier.

Area forecast discussion, Apr 15, 10:07 PM CST, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1107 PM CDT MON APR 15 2013

.UPDATE...
ISSUED AT 838 PM CDT MON APR 15 2013

AT 01Z...CDFNT EXTENDS FROM A JUST NW OF KMTO-OVER KBLV-JUST S OF
KTBN LINE.  THIS FRONT HAS BEEN STEADILY BUT SLOWLY PUSHING S OVER
THE PAST SEVERAL HOURS AND WITH MID LVL FLOW REMAINING AT A SIMILAR
AMPLIFICATION TONIGHT...SEE NO REASON WHY THE CDFNT WILL NOT
CONTINUE TO DROP S OVERNIGHT.  TEMPS DROP OFF INTO THE 50S PRETTY
QUICKLY BEHIND IT WHILE READINGS REMAIN IN THE LO 70S AHEAD OF IT.
ATMOSPHERE IS VERY CAPPED S OF THE FRONT...AND PROBABLY A GOOD
INDICATOR OF WHERE THE FRONT IS IS TO LOOK AT THE LATEST IR SAT PIX
FOR THE CLEARING EDGE.

ALL EYES ARE WAITING FOR THE ANTICIPATED SHRA/TSRA TO BEGIN
DEVELOPING WITH PPINE RADARS FOR THE EVENING SO FAR...UNTIL
RECENTLY. NEW CELLS HAVE DEVELOPED OVER SWRN MO AND THIS SHOULD BE
FOLLOWED BY ADDITIONAL DEVELOPMENT OVER THE NEXT 2-3HRS. THE
FAVORED ZONE FOR PCPN WILL BE BETWEEN KSTL AND KUIN AND THRU
KCOU/KJEF WHERE INCREASING H850-700 WAA WILL INTERACT INCREASINGLY
WITH STRONG FRONTOGENESIS ASSOCIATED WITH FRONT ALOFT AS IT PUSHES
SE INTO A MORE MOIST COLUMN. ALL OF THIS SHOULD BE SET TO GO BY
04Z. STILL SEE IT BEING A PROBLEM FOR MUCH IF ANY PCPN S OF THE
FRONT THRU THE NIGHT...HOWEVER.

THE SRN HALF OF THE PCPN THAT DOES DEVELOP WILL HAVE ENOUGH
INSTABILITY TO SUPPORT THUNDER...WITH HAIL PREVALENT IN THE STRONGER
CELLS...PRIMARILY IN THE SLIGHT RISK AREA ALG-S OF I-70 WHERE MID
LEVEL LAPSE RATES ARE STEEPEST...SO WE ARE LOOKING AT A REAL NARROW
CORRIDOR OF STRONG-SEVERE TSRA POTENTIAL BEFORE IT GETS TOO CAPPED
FOR PCPN.  THUNDER LOOKS QUITE LIMITED N OF BOWLING GREEN MO WITH
COOLER ATMOSPHERE CONTINUING TO PRESS S THRU THE NIGHT.

WAA FOR MUCH OF AREA SHOULD BE WINDING DOWN ARND 08-09Z...BUT
PERSISTENT WAA JUST TO THE W WILL KEEP THE THREAT FOR RAIN GOING
INTO TUESDAY MORNING FOR WHAT ADVECTS DOWNSTREAM.

TES

&&

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 343 PM CDT MON APR 15 2013

FRONTAL BOUNDARY IS SLOWLY MOVING TO THE SOUTH THIS AFTERNOON
WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND
NORTH OF IT. WITH FLOW ALOFT REMAINING PARALLEL TO THE
BOUNDARY...IT WILL MAKE VERY LITTLE PROGRESS TO THE SOUTH THIS
EVENING...THEN AS LOW LEVEL JET BACKS TO THE SOUTH...COULD SEE
FRONT SINK EVER SO SLIGHTLY FURTHER SOUTH...BUT CONFIDENCE IS LOW
ON EXACT LOCATION OF THIS BOUNDARY BY DAYBREAK ON TUESDAY. SO AS
ACTIVITY INCREASES IN COVERAGE TONIGHT ALONG AND NORTH OF
BOUNDARY...IT WILL BE VERY SLOW IN ITS EXPANSION TO THE SOUTH AS
WELL...SO KEPT HIGHER POPS ALONG AND NORTH OF I-44 FOR THIS
EVENING...THEN INCREASE POPS TO THE SOUTH AFTER MIDNIGHT. STILL
HAVE A SLIGHT RISK OF SEVERE WEATHER TONIGHT...THOUGH MAIN THREAT
WILL BE LARGE HAIL. DUE TO THE FRONTAL BOUNDARY...LOWS TONIGHT
WILL RANGE FROM THE LOW 40S FAR NORTH TO THE UPPER 50S FAR SOUTH.

BYRD

.LONG TERM...(TUESDAY THROUGH NEXT MONDAY)
ISSUED AT 343 PM CDT MON APR 15 2013

(TUESDAY - WEDNESDAY)

COLD FRONT IS PROGGED TO CONTINUE TO SLOWLY OOZE SOUTHWARD TO NEAR
MO/AR BORDER BY 1200 UTC TUESDAY. THE FRONT WILL THEN BECOME
QUASI-STATIONARY AND WAVER SLIGHTLY NORTHWARD DUE TO STRONG SW
UPPER-LEVEL FLOW. TIED HIGHEST POPS/QPF ALONG AND JUST NORTH OF
BAROCLINIC ZONE WHERE STRONGEST LOW-LEVEL CONVERGENCE AND FRONTOGENETICAL
FORCING WILL EXIST. TAILORED POPS/QPF BACK A BIT IN THE AFTERNOON
HOURS AS LARGE-SCALE SUBSIDENCE ABOVE 700 HPA SETS IN AS MIDLEVEL
RIDGING AMPLIFIES.

TEMPERATURES NORTH OF THE BOUNDARY WILL FEEL QUITE COOL WITH HIGHS
GENERALLY IN THE 50S NORTH OF A KUUV-KSTL-K3LF LINE. SOUTH OF
THE BOUNDARY...HIGHS WILL BE MUCH WARMER AND IN THE 70S.

NWP GUIDANCE BEGINS TO DIVERGE WITH RESPECT TO PLACEMENT OF
AFOREMENTIONED QUASI-STATIONARY FRONT TUESDAY NIGHT/WEDNESDAY.
MODELS ARE GENERALLY 6-9 HOURS SLOWER LIFTING THE FRONT BACK NORTH
OF THE AREA AS A WARM FRONT WITH THE NAM A BIT FASTER THAN THE
GLOBAL MODELS. LARGE-SCALE FORCING FOR ASCENT IS VERY
INCOCUOUS/NEARLY NON-EXISTENT TUESDAY NIGHT/WEDNESDAY AS MID/UPPER-LEVEL
RIDGE IS OVER THE CWFA. HIGHEST POPS/QPF ARE LIKELY TO BE ONCE AGAIN
TIED TO BAROCLINIC ZONE WHICH WILL BE SHIFTING FURTHER AND FURTHER
NORTH WITH TIME. BEST CHANCE OF ELEVATED SHOWERS/STORMS ON TUESDAY
NIGHT WILL BE ACROSS NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS ON
NOSE OF LLJ. IF STORMS DO GET GOING...AS PREVIOUS FORECASTER
MENTIONED...SIGNIFICANT MUCAPE AND HIGH SHEAR COULD SUPPORT
ORGANIZED CONVECTION WITH LARGE HAIL BEING THE PREDOMINATE THREAT.
FURTHER SOUTH...THE WARM SECTOR WILL BE VERY UNSTABLE ON WEDNESDAY
WITH SBCAPES IN EXCESS OF 2000 J/KG...BUT MAY BE AT LEAST PARTIALLY
CAPPED WITH POSSIBLE EML ALOFT. CONTINUED LACK OF SYNOPTIC-SCALE
FORCING AND BORDERLINE DEEP LAYER SHEAR (~30-35 KNOTS) SUGGESTS MORE
ISOLATED-SCATTERED CONVECTION WITH SOME OF THE STRONGER STORMS
POTENTIALLY BEING CAPABLE OF PRODUCING STRONG DAMAGING WINDS AND
LARGE HAIL.

(WEDNESDAY NIGHT - THURSDAY NIGHT)

TIMING OF MIDLEVEL TROUGH AXIS AND ASSOCIATED SFC COLD FRONT HAS
SLOWED DOWN IN CURRENT NWP GUIDANCE COMPARED TO 24 HOURS AGO...NOT
TOO SURPRISING CONSIDERING MODELS TEND TO EJECT SYSTEMS OUT OF THE
FOUR CORNERS REGION TOO QUICKLY. CURRENT THINKING IS THAT WE MAY SEE
2 ROUNDS OF SEVERE WEATHER IN THE WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT TIMEFRAME. ELEVATED CONVECTION WILL LIKELY BE ONGOING NORTH OF
BAROCLINIC ZONE EARLY WEDNESDAY NIGHT. MORE ORGANIZED CONVECTION
LOOKS TO BEGIN OVER EASTERN KANSAS/WESTERN MISSOURI AND SHIFT
EASTWARD WITH TIME. SOME MODELS SUGGEST THAT THIS LINE OF CONVECTION
WILL PROPAGATE OUT AHEAD OF THE ACTUAL COLD FRONT THROUGH THURSDAY
MORNING WITH AN ADDITIONAL ROUND OF SEVERE THUNDERSTORMS MORE
CLOSELY TIED TO THE ACTUAL BOUNDARY COMING THROUGH THURSDAY
AFTERNOON AND INTO THURSDAY NIGHT. ALL FORMS OF SEVERE WEATHER WILL
BE POSSIBLE WITH EITHER ROUND OF CONVECTION...INCLUDING DAMAGING
WINDS...LARGE HAIL...AND POSSIBLY TORNADOES.

IN ADDITION TO POSSIBLE SEVERE WEATHER...ALSO ADDED MENTION OF HEAVY
RAIN IN WX GRIDS DUE TO POSSIBLE TRAINING CONVECTION...TALL/THIN
CAPE PROFILES...HIGH K INDICES...AND PWAT VALUES AT OR ABOVE RECORD VALUES
FOR MID APRIL.

(FRIDAY - MONDAY)

MUCH COLDER CONDITIONS ARE STILL ON TAP FOR FRIDAY AS 850-HPA
TEMPERATURES PLUNGE TO AROUND -6C AT 1800 UTC FRIDAY. WITH CYCLONIC
FLOW ALOFT...LOW STRATUS...AND POSSIBILITY OF LINGERING LIGHT
RAIN...I HAVE CONTINUED TO TREND AOB COLDEST MODEL GUIDANCE WITH
HIGHS RANGING FROM THE MID 40S TO MID 50S. SFC RIDGE BUILDS IN
OVERNIGHT FRIDAY AND INTO SATURDAY PROVIDING RIPE CONDITIONS FOR
RADIATIONAL COOLING DUE TO LIGHT WINDS AND LOW DEWPOINTS. A FREEZE
APPEARS LIKELY FOR AT LEAST THE NORTHWESTERN THIRD OF THE AREA. IF
LOW CLOUDS CLEAR OUT...A HARD FREEZE IS CERTAINLY NOT OUT OF THE
QUESTION.

MODERATING CONDITIONS ARE IN THE OFFING FOR THE WEEKEND AND INTO
NEXT MONDAY. HOWEVER...TEMPERATURES DO LOOK TO STAY BELOW SEASONAL
AVERAGES...SOME 5-10 DEGREES BELOW NORMAL. THE WEEKEND LOOKS DRY
WITH SUNNY SKIES EXPECTED SATURDAY. CLOUDS WILL INCREASE DURING THE
DAY ON SUNDAY AS THE NEXT SYSTEM DIVES IN FROM THE NORTHWEST
BRINGING A CHANCE FOR RAIN ON SUNDAY NIGHT AND MONDAY.

GOSSELIN

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1024 PM CDT MON APR 15 2013

COLD FRONT HAS DROPPED S OF THE TAF SITES THIS EVNG.  THIS FRONT
SHOULD CONTINUE TO SAG SLOWLY SWD LATE TGT WITH NLY SFC WINDS AT
THE TAF SITES. CLOUD HEIGHTS SHOULD RANGE FROM MVFR TO IFR IN COU
AND THE ST LOUIS METRO AREA JUST BEHIND THE FRONT WITH MAINLY VFR
IN UIN FURTHER N. ELEVATED CONVECTION HAS DEVELOPED BEHIND THE
COLD FRONT AND WAS MOVING NEWD THROUGH COU TO NEAR UIN LATE THIS
EVNG. THIS CONVECTION WILL LIKELY SHIFT SE AND MOVE THROUGH THE ST
LOUIS METRO AREA LATE TGT. MOST OF THIS CONVECTION SHOULD SHIFT E
OF THE TAF SITES BY EARLY TUE MRNG AS DEPICTED BY SOME OF THE HIGH
RESOLUTION MODELS. A LOT OF UNCERTAINTY WITH COVERAGE AND TIMING
OF CONVECTION EXPECTED ON TUE AND TUE NGT. MAY LEAVE THE TAFS DRY
ON TUE AND TUE EVNG...ALTHOUGH THERE MAY CONTINUE TO BE WIDELY
SCATTERED TO SCATTERED ACTIVITY IN THE COU AND ST LOUIS METRO
AREAS TUE...AND ALSO IN UIN TUE EVNG AS THE FRONT BEGINS TO LIFT
BACK N. NLY SFC WINDS WILL VEER AROUND TO A NELY DIRECTION TUE
MRNG...THEN TO AN E-NELY DIRECTION TUE AFTN OR EVNG.

SPECIFICS FOR KSTL...CIGS SHOULD REMAIN AROUND 1000 FT WITH A
NARROW BAND OF POST FRONTAL IFR CLOUDS EXTENDING THROUGH STL.
CIGS MAY GRADUALLY IMPROVE INTO THE MVFR CATAGORY BY LATE TUE
MRNG OR EARLY AFTN. SHOWERS AND THUNDERSTORMS ACROSS CNTRL AND
NERN MO SHOULD SHIFT SE THROUGH STL LATE TGT. MAY LEAVE THE STL
TAF DRY ON TUE AND TUE NGT...ALTHOUGH THERE MAY STILL BE WIDELY
SCATTERED TO SCATTERED ACTIVITY CONTINUING OR REDEVELOPING AGAIN
ON TUE. N-NELY SFC WINDS SHOULD VEER AROUND TO AN ELY DIRECTION
TUE AFTN...AND TO A SELY DIRECTION TUE NGT AS THE FRONT BEGINS TO
LIFT BACK NWD.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 15, 3:00 PM CST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT MON APR 15 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
400 PM CDT MON APR 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT ACROSS A MAJORITY OF THE AREA. SOME
OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL THE PRIMARY
SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY ACROSS PARTS OF THE AREA AGAIN ON
TUESDAY AND TUESDAY NIGHT. SOME OF THE STORMS ACROSS THE SOUTHERN
HALF OF MISSOURI INTO CENTRAL ILLINOIS COULD BE SEVERE LATE
TUESDAY AFTERNOON AND TUESDAY NIGHT WITH LARGE HAIL THE PRIMARY
THREAT.

THUNDERSTORMS REMAIN LIKELY FROM WEDNESDAY THROUGH THURSDAY. ON
LATE WEDNESDAY NIGHT AND THURSDAY THERE IS POTENTIAL FOR
SIGNIFICANT SEVERE WEATHER...AND POSSIBLY A SEVERE WEATHER
OUTBREAK WITH NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER
THREAT COULD PERSIST ON THURSDAY NIGHT ACROSS SOUTHEASTERN MISSOURI AND
SOUTHERN ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

GOSSELIN

In the hours before

Special weather statement, Apr 15, 9:11 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1011 PM CDT MON APR 15 2013

MOZ048-049-160400-
COLE MO-OSAGE MO-
1011 PM CDT MON APR 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSAGE AND SOUTHERN COLE
COUNTIES UNTIL 1100 PM CDT...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BRAZITO...OR 13 MILES SOUTH OF JEFFERSON
CITY...MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LINN...
  ST. THOMAS...
  WARDSVILLE...
  TAOS...
  WESTPHALIA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Special weather statement, Apr 15, 9:26 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 PM CDT MON APR 15 2013

MOZ050-160415-
CALLAWAY MO-
1026 PM CDT MON APR 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAWAY COUNTY UNTIL
1115 PM CDT...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF FULTON...MOVING NORTHEAST AT 45
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FULTON...
  WILLIAMSBURG...
  SHAMROCK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA UNTIL 5 AM CDT. BE CERTAIN TO
MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Special weather statement, Apr 15, 9:53 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CDT MON APR 15 2013

MOZ027-035-160430-
MARION MO-RALLS MO-
1053 PM CDT MON APR 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RALLS AND SOUTHEASTERN
MARION COUNTIES UNTIL 1130 PM CDT...

AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF PERRY...OR 10 MILES
NORTHEAST OF SANTA FE...MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HANNIBAL...
  SPAULDING...
  RENSSELAER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Special weather statement, Apr 15, 10:13 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1113 PM CDT MON APR 15 2013

MOZ051-052-060-160500-
LINCOLN MO-MONTGOMERY MO-WARREN MO-
1113 PM CDT MON APR 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WARREN...MONTGOMERY AND
LINCOLN COUNTIES UNTIL MIDNIGHT CDT...

AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW FLORENCE...OR 8 MILES SOUTHEAST OF
MONTGOMERY CITY...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TROY...
  JONESBURG...
  HAWK POINT...
  DAVIS...
  MOSCOW MILLS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES

The radar

The St Louis radar (KLSX), 41 km away, was scanning. The volume nearest the first event began at 04:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Warren

When
April 15, 10:25 PM CST
Where
Warren County, Warrenton
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.820, -91.130

Hail, St. Charles

When
April 15, 10:48 PM CST
Where
St. Charles County, O Fallon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.800, -90.700

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444897, 444898.